MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30660090S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that, when using the u lag screw, the u blade was inserted manually into the flute of the u lag screw, the u blade could not be inserted to the optimum position.The set screw was loosened, the u lag screw was reversely rotated (pulled back), and the u blade was protruded from the outer cortical bone again to try inserting the u blade manually, but this could not be solved.Unable to use u lag screw, changed to gamma 3 lag screw.No adverse consequences or surgical delay were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the functional inspection revealed that devices are working as intended.Based on investigation, the root cause was attributed to a user related issue.U-clip insertion requires greater force and cannot be done by hand.The failure could have been caused due to insufficient force to insert the u-clip at its final position into the lag screw flutes.Visual inspection of the received u-blade set, ti gamma3 shows traces of use.Thread profiles were not damaged at the edges of the both flutes, along which u-clip glides.No further damage was found.Functional inspection revealed that, u-clip was able to be inserted along the flutes of the lag screw to its final position.U-blade set is working as intended.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The operative technique guide states: ¿the gamma3 rc u-clip inserter is required to move the gamma3 rc u-clip into its final position.The gamma3 rc u-clip will now start to spread to the anterior and posterior side.This procedure requires greater force and cannot be done by hand.¿ if any further information is provided, the complaint report will be updated.

Brand Name
U-BLADE SET, TI GAMMA3® Ø10.5X90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8483034
Report Number0009610622-2019-00140
Device Sequence Number11017815
Product Code HSB
UDI-Device Identifier04546540595980
UDI-Public04546540595980
Combination Product (Y/N)N
PMA/510(K) Number
K043431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number30660090S
Device Lot NumberK022BC2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1